Couldn't find what you looking for?

TRY OUR SEARCH!

I need advise please! I am on 100 mg a day of methadone and 90 mg a day of oxycodone for chronic pain. I have been on a variety of opiates for about 2 years and have been severely depressed and I just want to get off the meds and deal with the pain in other ways instead of the depression. I'm planning on going to a suboxone doctor. Does anyone have advise on switching from these meds to sub? Anyone know a good sub doctor in the long beach/Lakewood/bellflower, ca area? Is it better to go to an internist or a pain management doctor? My pain management doctor doesn't prescribe sub. Thank you!

Loading...

Whatever you decide to do, just remember that eventually you will have to get off Suboxone too.  I am on day 15 of Suboxone withdrawals and honestly, I am just finally starting to feel "better."  I am uncomfortable most of the day, I am not sleeping good, the only quarter I get is working out and getting sweaty in the sauna.  I was on 8mg of Suboxone a day and I chose not to taper (after doing research and reading these forums, you will get withdrawals if you taper or if you just quit regardless, I chose just to quit because you start getting withdrawals when you first start tapering; potentially, I could have been in withdrawals for over 2 months).  8mg per day to 0.  That was 15 days ago.

This isn't my first rodeo.  I've come off of so many different drugs over the years.  But the length of Sub withdrawals are incredible.  RLS, depression, anxiety, feeling like your bones are growing while your skin is shrinking, being HOT and FREEZING at the same time, not being able to eat anything, runny nose, scratchy throat, watery eyes, constant yawning, repeat, repeat, repeat, repeat, repeat.  That will be your reality for 12 days straight (and for those of you who think thats not so bad...  I welcome you to call me out on it at anytime).  The only satisfaction you will get is taking a HOT shower, but when you get out, you're already sweating and cold.  You will toss and turn all night long (I still cannot get a full night of sleep).

Bottom line, Suboxone is not an escape.  It is a hurricane merged with an earthquake crossed with a volcano that assimilated with an asteroid strike, that all hit you preceisly.  Sub can be taken correctly and safely, but as soon as your body starts depending on it, I honestly hope that you make your peace with God because the most healthy mind is the only one that will successfully navigate that labrynth.

I know I got off topic, I just wanted to make sure you understand what you are getting into by trying to find Subs.

Reply

Loading...

Thank you so much for your reply! How long does it take to become addicted to suboxone. Or not necessarily addicted but how long do you have to take it to go through withdrawal when you stop? I was thinking of take it for a week or two or possibly taking sub for pain instead of what I'm on now. But I don't want to deal with hellish withdrawls either way. Right now I'm worried about the methadone withdrawal because that is supposed to be hell on earth. I started weaning off the methadone 5 mg a week until I can see the sub doctor.
Reply

Loading...

After what I just went through, I would not be on Suboxone for more than a week.  Even then, only dose once per day in small amounts.  Otherwise, you will be playing with fire.  The kid I used to get the stuff from went through withdrawals after just 5 days; and it lasted 2 weeks.  I have gone 4-5 days without having any problems getting off (when I first started using Suboxone).

Either way, it takes about 45 minutes for it to kick in.  TAKE ONLY WHAT YOU NEED TO.  The idea is to have as little of that stuff as possible in your system.  You will not go into withdrawals for Suboxone until the 3rd or 4th day after you ceased taking it.  It has a 36 hour half life.  So when you take 2 mg of it on day one, then 2 mg of it on day two, you are actually stacking the mg's up in your system.

When I jumped off, I had somewhere between 24 and 32 milligrams of that c**p in my system.  I did not taper down whatsoever... I just wanted off of that orange garbage.  Some people taper off for an entire year or even two years.  I decided to go through a month of hell and come out on the other side stronger... I did.

The first night, I felt early onset of withdrawals.  Minor... But certainly present.  Day two, I was cold and hot at the same time.  I could not regulate my body temperature at all.  In fact, I sat in the 100 degree sunshine and played guitar all afternoon.... Sweating all over.

Day 3 to Day 18 was the most fun that I ever had.  Suicidal thoughts, hopelessness, lethargic, depressed, unable to be comfortable with who you are and what you've done.  You tend to spiral down to your lowest point and when you think that it can't get any lower, enter lower back pain, sneezing, chills/goosebumps, the runs, and no appetite.  From day 3 to 13, I barely ate.  From day 13 to now (19) I have not only got my appetite back, but my bowl movements have normalized (THANK GOD).

All in all, you need to have a very healthy mind before getting off (after the long term).  I don't recommend getting on this stuff unless you really do have a problem and need it.  You do not want to substitute one drug for another...  Sub withdrawals last forever, and some days you think you are making progress, but by that evening you are in the fetal position trying to figure out why your back hurts so bad.

Either way, be careful... This stuff can take your soul away.  This was why I got off...  I became a shell of who I was before.  I was numb to all emotions and feelings.  I hurt the people that I loved in ways that I will never forgive myself for.  Despite what doctors say, my mood changed SIGNIFICANTLY.  At first (when you are not used to the drug), you feel a 'buzz' and it pumps you full of energy and positive emotions.  But after a while, that buzz goes away and you are left with having to dose just to feel normal.  You can't take more than 4 mg and feel any different than if you took 23 mg.  The ceiling after 4 mg makes it so that you just have more of the drug in your system if you take any more.

If you are truly in need of help for getting off, then control your intake.  Do not shop around for that buzz because you will be out of commission for an entire month if you get withdrawals.  Best of luck to you, whatever you decide to do.  If you have any questions, I've been on the stuff and I remember what it feels like to see all the people I know who do not use drugs.... I always felt like I was standing in a different room from them, watching them through a window.  I could see them all having fun; talking, laughing, enjoying everyone.  But I could never be with them, I could never hear them or understand what they were talking about.  It is nice to be on the other side of that window finally... Once you get there, you become so excited about your life and what is going to happen next!
Reply

Loading...

Thank you for the amazing post! The problem with me is I have chronic pain from fibromyalgia, arthritis, bursitis, and tendinitis. But I have been taking my meds as prescribed and have been severely depressed and no antidepressant seems to work. So I decided I would deal with the pain to have my life back. My depression is debilitating to the point that I can't work or take care of my son. So I read that sub is actually prescribed for depression in a low dose and can help my pain and I'm thinking it's a miracle drug! But I don't want to end up with the same depression and have to go through withdrawals once again! So I'm left with limited choices. Suffer in debilitating pain or suffer with debilitating depression.
Reply

Loading...


u are so right. In my opinion it was easier getting off of Methadone. After 30 days in rehab I was still wearing a hoodie IN FORIDA TRING TO GET OFF THAT BUUSHIT sUBOXONE. I BELIEVE ITS GOTTA BE REAL GRADUAL.
Reply

Loading...